×

Analyse semi-classique pour l’équation de Harper. II: Comportement semi-classique près d’un rationnel. (Semiclassical analysis for the Harper equation. II. Semiclassical behaviour near a rational number). (French) Zbl 0714.34131

[For part I see the paper reviewed in Zbl 0714.34130.]
In this long paper the authors continue their deep study of Harper’s operators in \(L^ 2({\mathbb{R}}): \cos (hD_ x)+\cos x\) by microlocal analysis and renormalisation.
Reviewer: D.Robert

MSC:

34L40 Particular ordinary differential operators (Dirac, one-dimensional Schrödinger, etc.)
35P15 Estimates of eigenvalues in context of PDEs
34L15 Eigenvalues, estimation of eigenvalues, upper and lower bounds of ordinary differential operators
81Q20 Semiclassical techniques, including WKB and Maslov methods applied to problems in quantum theory
35A27 Microlocal methods and methods of sheaf theory and homological algebra applied to PDEs

Citations:

Zbl 0714.34130
PDF BibTeX XML Cite
Full Text: Numdam EuDML

References:

[1] G. ANDRÉ et S. AUBRY : Analyticity breaking and Anderson localization in incommensurate lattices , Ann. Israel Phys. Soc. 3 ( 1980 ), 133. MR 83b:82076 | Zbl 0943.82510 · Zbl 0943.82510
[2] J. AVRON-R. SEILER : Quantization of the Hall conductance for General Multiparticle Schrödinger Hamiltonians , Physical Review Letters, Vol. 54, n^\circ 4, Janvier 1985 , 259-262.
[3] YA AZBEL : Energy spectrum of a conduction electron in a magnetic field , Soviet Physics JETP, vol. 19, n^\circ 3, Sept. 1964 .
[4] J. BELLISSARD : [1] Schrödinger operators with almost periodic potentials , Springer lecture notes in Physics 153. · Zbl 0505.46056
[5] J. BELLISSARD : [2] C* Algebras in solid state Physics (2D electrons in a uniform magnetic field) , Talk given at the Warwik Conference on operators algebras (July 1987 ). Zbl 0677.46055 · Zbl 0677.46055
[6] J. BELLISSARD - B. SIMON : Cantor spectrum for the almost Mathieu equation , Journal of Functional Analysis, vol. 48, n^\circ 3, Oct. 1982 . MR 84h:81019 | Zbl 0516.47018 · Zbl 0516.47018
[7] BUTLER - BROWN : Phys. Review 166, 630 ( 1968 ).
[8] B. CANDELPERGHER - J.C. NOSMAS : Propriétés spectrales d’opérateurs différentiels asymptotiques autoadjoints , Comm. in P.D.E., 9( 1984 ), n^\circ 2, 137-167. MR 85f:58118 | Zbl 0586.47033 · Zbl 0586.47033
[9] U. CARLSSON : Travail en préparation .
[10] M.D. CHOI , G.A. ELLIOTT , N. YUI : Gauss polynomials and the rotation algebra , (Preprint Fév. 1988 ).
[11] H.L. CYCON , R.G. FROESE , W. KIRSCH , B. SIMON : Schrödinger operators with applications to quantum mechanics and global geometry , Texts and monographs in Physics, Springer Verlag. Zbl 0619.47005 · Zbl 0619.47005
[12] W.G. CHAMBERS : Phys. Review , A 140 ( 1965 ), p. 135-143 (Appendice).
[13] Y. COLIN DE VERDIERE : Spectre conjoint d’opérateurs pseudo-différentiels qui commutent , II le cas intégrable, Math. Z. 171, 51-73, ( 1980 ), (appendice). Article | MR 81i:58046 | Zbl 0478.35073 · Zbl 0478.35073
[14] Y. COLIN DE VERDIERE , J. VEY : Le lemme de Morse Isochore , Topology 18, 283-293, ( 1979 ). MR 80k:57059 | Zbl 0441.58003 · Zbl 0441.58003
[15] B. HELFFER , D. ROBERT : [1] Asymptotique des niveaux d’énergie pour des hamiltoniens à un degré de liberté , Duke Math. Journal, ( 1982 ), Vol. 49, n^\circ 4. Article | MR 84m:58144 | Zbl 0519.35063 · Zbl 0519.35063
[16] Calcul fonctionnel par la transformée de Mellin et applications , Journal of Functional Analysis, Vol. 53, n^\circ 3, Oct. 1983 .
[17] Puits de potentiel généralisés et asymptotique semi-classique , Annales de l’IHP (Section Physique Théorique), Vol. 41, n^\circ 3, ( 1984 ), p. 291-331. Numdam | MR 86m:81049 · Zbl 0565.35082
[18] B. HELFFER , J. SJÖSTRAND : [1] Multiple wells in the semi-classical limit I , Comm. in PDE, 9 (4), p. 337-408, ( 1984 ), (annoncé aux actes du colloque de Saint Jean-de-Monts en Juin 1983 ). Zbl 0546.35053 · Zbl 0546.35053
[19] Puits multiples en limite semi-classique II - Interaction moléculaire - Symétries - Perturbations , Annales de l’IHP (Section Physique Théorique), Vol.42, n^\circ 2, ( 1985 ), p. 127-212. Numdam | MR 87a:35142 | Zbl 0595.35031 · Zbl 0595.35031
[20] Effet tunnel pour l’équation de Schrödinger avec champ magnétique , Annales de l’ENS de Pise. (A paraître 1988 ).
[21] Résonances en limite semi-classique , Bulletin de la SMF, ( 1986 ), Tome 114, Fasc.3, (mémoire n^\circ 24-25).
[22] Analyse semi-classique pour l’équation de Harper (avec application à l’étude de l’équation de Schrödinger avec champ magnétique), Preprint (Octobre 1987 ), à paraître dans Mémoires de la SMF ( 1988 ). Numdam | Zbl 0714.34130 · Zbl 0714.34130
[23] Semi-classical analysis for Harper’s equation III , Cantor structure of the spectrum, A paraître dans Mémoires de la SMF ( 1989 ). Numdam | Zbl 0725.34099 · Zbl 0725.34099
[24] En préparation . Annoncé au Colloque d’Holzhau, Mars 1988 .
[25] D. HOFSTADTER : Energy Levels and wave functions of Bloch electrons in rational and irrational magnetic fields , Phys. Rev. B 14 ( 1976 ), 2239-2249.
[26] A. YA KHINCHIN : Continued fractions , Phoenix Science Series ( 1964 ). · Zbl 0117.28601
[27] LANDAU-LIFSHITZ : Mécanique quantique , Théorie non-relativiste. Zbl 0144.47605 · Zbl 0144.47605
[28] J. LERAY : [1] Analyse Lagrangienne en mécanique semi-classique , Cours au Collège de France ( 1976 - 1977 ).
[29] J. LERAY [2] Solutions asymptotiques de l’équation de Dirac . · Zbl 0345.35090
[30] V.P. MASLOV : Théorie des perturbations et méthodes asymptotiques , Dunod. Zbl 0247.47010 · Zbl 0247.47010
[31] A. MELIN-J. SJÖSTRAND : [1] Fourier integral operators with complex valued phase functions , Springer L.N. in Maths, n^\circ 459, 120-223. MR 55 #4290 | Zbl 0306.42007 · Zbl 0306.42007
[32] G. NENCIU : Bloch electrons in a magnetic field : rigorous justification of the Peierls-Onsager approximation, Preprint 1988 . · Zbl 0699.47007
[33] J.C. NOSMAS : Approximation semi-classique du spectre de systèmes différentiels asymptotiques , CRAS 295 ( 1982 ), n^\circ 3. MR 85d:58085 | Zbl 0535.58040 · Zbl 0535.58040
[34] S.P. NOVIKOV : Two dimensional operators in periodic fields , Journal of Soviet Mathematics, Vol. 28, n^\circ 1, Janvier 1985 .
[35] V. PETKOV - D. ROBERT : Asymptotique semi-classique du spectre d’hamiltoniens quantiques et trajectoires classiques périodiques , Comm. in PDE, 10(4), P. 365-390, ( 1985 ). MR 86m:35130 | Zbl 0574.35067 · Zbl 0574.35067
[36] M. REED - B. SIMON : Methods of modern Mathematical Physics , Academic Press. Zbl 0242.46001 · Zbl 0242.46001
[37] D. ROBERT : Autour de l’approximation semi-classique , Progress in Mathematics, Vol.68, Birkhauser. MR 89g:81016 | Zbl 0621.35001 · Zbl 0621.35001
[38] J. SJÖSTRAND : J. SJÖSTRAND [1] Analytic singularities of solutions of boundary value problems , Proceedings of the Nato Advanced Study Institute ( 1980 ), Reidel Publishing company. Zbl 0508.35005 · Zbl 0508.35005
[39] J. SJÖSTRAND [2] Singularités analytiques microlocales , Astérisque n^\circ 95, ( 1982 ). MR 84m:58151 | Zbl 0524.35007 · Zbl 0524.35007
[40] J.B. SOKOLOFF : Unusual band structure, Wave functions and electrical conductance in crystals with incommensurate periodic potentials , Physics reports (Review Section of Physics Letters), 126, n^\circ 4, ( 1985 ), p. 189-244.
[41] M. TAYLOR : Reflexion of singularities of solutions to systems of differential equations , CPAM, Vol. 28, p. 457-478, ( 1975 ). MR 58 #22994 | Zbl 0332.35058 · Zbl 0332.35058
[42] D.J. THOULESS , M. KOHMOTO , M.P. NIGHTINGALE , M. DEN NIJS : Quantized hall conductance in a two dimensional periodic potential , Physical Review Letters, Vol.49, n^\circ 6, Août 1982 .
[43] P. VAN MOUCHE : The coexistence problem for the discrete Mathieu operator , à paraître dans Comm. in Math. Phys. 88. Article · Zbl 0669.34016
[44] W. WANG , B. PANNETIER , R. RAMMAL : Quasiclassical approximations for the almost Mathieu Equations , to appear in J. de Physique ( 1987 ).
[45] R.O. WELLS : Differential analysis on complex manifolds , Graduate texts in Mathematics, Springer Verlag. Zbl 0435.32004 · Zbl 0435.32004
[46] M. WILKINSON : M. WILKINSON [1] Critical properties of electron eigenstates in incommensurate systems , Proc. R. Soc. London A 391, p. 305-350, ( 1984 ). MR 86b:81136
[47] M. WILKINSON [2] An example of phase holonomy in WKB theory , J. Phys. A. Math. Gen. 17 ( 1984 ), p. 3459-3476. MR 86h:81035
[48] M. WILKINSON [3] Von Neumann lattices of Wannier functions for Bloch electons in a magnetic field , Proc. R. Soc. Lond. A 403, p. 135-166, ( 1986 ). MR 87f:81178
[49] M. WILKINSON [4] An exact effective Hamiltonian for a perturbed Landau level , Journal of Physics A, Vol.20, n^\circ 7, 11 May 1987 , p. 1761. MR 88g:81157 | Zbl 0639.47010 · Zbl 0639.47010
[50] M. WILKINSON [5] An exact renormalization Group for Bloch electrons in a magnetic fields , A paraître au Journal of Physics A.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.